Thunderstorm Wind, Grady
- When
- June 26, 12:20 PM EST
- Where
- Grady County, Cairo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.870, -84.200
There were several trees down in Cairo.
An early afternoon thunderstorm on the 26th caused sporadic wind damage in Cairo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An early afternoon thunderstorm on the 26th caused sporadic wind damage in Cairo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 26, 8:20 AM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 920 AM EDT THU JUN 26 2008 .UPDATE...CURRENT WATER VAPOR IMAGERY/UPPER AIR ANALYSES REVEALED A BROAD RIDGE OVER MUCH OF THE CONUS, WITH A WEAK TROUGH SPLITTING THE RIDGE FROM THE MIDDLE MS VALLEY TO THE WRN GULF OF MEXICO. THE 12Z REGIONAL SURFACE ANALYSIS DEPICTED AN EAST-WEST ORIENTED RIDGE AXIS DRAPED ACROSS NORTH FL AND THE COAST OF THE FL PANHANDLE. THE 12Z TAE SOUNDING CAME IN SLIGHTLY WETTER (PW 1.72) THAN YESTERDAY. MODIFYING THE SOUNDING FOR AN AFTERNOON SURFACE PARCEL OF 91/68 YIELDS ABOUT 3100 J/KG CAPE AND LIFTED INDEX OF -7. BOTH THE SREF AND GFS 1000-700 MB STEERING FLOW INDICATE SWLY 5-10 KTS, OR TYPE 4 REGIME WHICH IS CLIMATOLOGICALLY OUR WETTER REGIME. UNDER THIS FLOW REGIME, CONVECTION MAY GET AN EARLIER START THAN YESTERDAY. THE SEVERE POTENTIAL FOR TODAY IS LOW, HOWEVER A FEW STORMS COULD BRIEFLY PULSE TO SEVERE LEVELS WITH DIME TO PENNY SIZE HAIL (500 MB TEMPS -8 TO -10 DEG C) AND/OR DAMAGING WIND GUSTS. THESE THREATS ARE HIGHLIGHTED IN THE MORNING HAZARDOUS WEATHER OUTLOOK. TODAYS POPS AND TEMPS ARE ON TRACK, SO NO UPDATES ARE EXPECTED. OVER THE MARINE AREA, SELY WINDS WILL BECOME SLY THIS AFTERNOON. && .AVIATION...VFR CONDITIONS EXPECTED THIS MORNING BEFORE SHOWERS AND THUNDERSTORMS ERUPT THIS AFTERNOON, LIKELY EARLIER THAN WEDNESDAY GIVEN THE SWLY STEERING FLOW...ALONG THE SEA BREEZE FRONT AND COLLISIONS WITH LEFTOVER OUTFLOW BOUNDARIES. MVFR CIGS/VSBYS IN AND AROUND STORMS WITH LOCAL IFR VSBYS/CIGS...GUSTY WINDS AND POSSIBLY HAIL. THIS WILL CONTINUE INTO THIS EVENING AND GRADUALLY WIND DOWN BY MIDNIGHT. AREAS OF MVFR VSBYS/CIGS IN FOG WITH POSSIBLE IFR CONDS DURING PRE-DAWN HOURS ON FRIDAY...ESPECIALLY AREAS WHICH RECEIVE RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 91 71 89 71 92 / 50 40 60 40 50 PANAMA CITY 91 75 87 75 89 / 40 40 50 40 40 DOTHAN 89 71 90 72 91 / 50 40 60 40 50 ALBANY 90 71 90 71 91 / 50 40 60 40 50 VALDOSTA 91 70 89 71 90 / 50 40 60 40 50 CROSS CITY 91 71 88 72 89 / 50 40 60 40 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...BLOCK REST OF DISCUSSION...JAMSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 356 AM EDT THU JUN 26 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-270800- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 356 AM EDT THU JUN 26 2008 /256 AM CDT THU JUN 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP THIS MORNING...MAINLY OVER THE COASTAL WATERS. BRIEF WATERSPOUTS CAN OCCASIONALLY DEVELOP WITH LITTLE OR NO WARNING DURING THE SUMMERTIME. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER LAND THIS AFTERNOON. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BRIEFLY APPROACH SEVERE LEVELS WITH MARGINALLY SEVERE HAIL AND/OR WIND AND TORRENTIAL DOWNPOURS. HOWEVER...LIKE MOST SUMMER DAYS...LIGHTNING WILL BE THE MOST WIDESPREAD THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD HAZARDOUS WEATHER IS UNLIKELY...A FEW STORMS COULD PRODUCE LOCALIZED FLOODING...STRONG WIND GUSTS...FREQUENT LIGHTNING...AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 AM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM LIGHTNING 6 SE TALLAHASSEE 30.38N 84.21W
06/25/2008 LEON FL BROADCAST MEDIA
LIGHTNING STRUCK A HOUSE ON FITZGERALD ST IN SOUTHWOOD
IGNITING A BLAZE.
&&
JAMSKISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1135 AM EDT THU JUN 26 2008 FLZ012-261615- BAY- 1035 AM CDT THU JUN 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY... * UNTIL 1115 AM CDT AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HILAND PARK...OR NEAR LYNN HAVEN...MOVING NORTH AT 5 MPH. THIS STORM WILL BE NEAR... LYNN HAVEN BY 1045 AM CDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1144 AM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG LAKELAND 31.04N 83.07W
06/25/2008 LANIER GA EMERGENCY MNGR
A FEW TREES DOWN INTO POWERLINES AROUND THE CITY OF
LAKELAND. RELAYED BY NWS JACKSONVILLE.
0510 PM TSTM WND DMG 10 N VALDOSTA 30.99N 83.28W
06/25/2008 LOWNDES GA EMERGENCY MNGR
PEA SIZE HAIL WITH ONE TRAFFIC LIGHT BLOWN DOWN. 5
REPORTS OF TREES DOWN WITH ONE TREE ON HOUSE. IN VICINITY
OF SKIPPER BRIDGE ROAD.
0545 PM LIGHTNING 6 SE TALLAHASSEE 30.38N 84.21W
06/25/2008 LEON FL BROADCAST MEDIA
LIGHTNING STRUCK A HOUSE ON FITZGERALD ST IN SOUTHWOOD
IGNITING A BLAZE.
0625 PM TSTM WND DMG HOSFORD 30.39N 84.80W
06/25/2008 LIBERTY FL EMERGENCY MNGR
4 TREES DOWN ALONG HWY 65 NORTH OF HOSFORD. 2 HOMES WITH
MINOR DAMAGE FROM FALLEN TREES. TIME ESTIMATED FROM
RADAR.
0719 PM TSTM WND GST MARIANNA MUNI AIRPORT 30.83N 85.18W
06/25/2008 M56.00 MPH JACKSON FL ASOS
MEASURED WIND GUST AT THE MARIANNA AIRPORT OF 56 MPH AT
719 PM EDT.
0745 PM TSTM WND DMG 4 ESE MADISON 30.45N 83.35W
06/25/2008 MADISON FL EMERGENCY MNGR
ONE LARGE TREE DOWN ON MACEDONIA CHURCH AVENUE BETWEEN
MADISON AND LEE.
&&
JAMSKISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1206 PM EDT THU JUN 26 2008 FLZ017-261630- LEON- 1206 PM EDT THU JUN 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WESTERN LEON COUNTY... * UNTIL 1230 PM EDT AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHWEST OF CRAWFORDVILLE...MOVING NORTH AT 7 MPH. WINDS 30 TO 40 MPH...BRIEF HEAVY RAIN AND LIGHTNING ARE EXPECTED WITH THIS STORM. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 115 PM EDT THU JUN 26 2008 FLZ011-013-261745- CALHOUN-JACKSON- 1215 PM CDT THU JUN 26 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN AND JACKSON COUNTIES... * UNTIL 1245 PM CDT AT 1211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BLOUNTSTOWN...MOVING NORTH AT 7 MPH. WINDS 30 TO 40 MPH AND DANGEROUS LIGHTNING ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
The Tallahassee radar (KTLH), 54 km away, was scanning. The volume nearest the first event began at 17:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
There were several trees down in Cairo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111913.